Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 47, NWS Quad Cities, IA

June 1, 2007McDonough County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 1, 2007, 1:31 PM CDT for McDonough County, Warren County, Illinois. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 1:31 PM CDT (18:31 UTC)
Expired
Jun 1, 2007, 2:30 PM CDT
In force
59 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

Counties McDonough County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 1:50 PM CDTHAIL 0.25Good Hope, ILPEA SIZE HAIL NORTH OF GOOD HOPE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 12:35 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 011831
SVRDVN
ILC109-187-011930-
/O.NEW.KDVN.SV.W.0047.070601T1831Z-070601T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
  WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 230 PM CDT.

* AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR SCIOTA...OR ABOUT 11 MILES NORTH OF MACOMB...AND
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSEVILLE AROUND 145 PM CDT...
  9 MILES SOUTHEAST OF KIRKWOOD AROUND 155 PM CDT...
  MONMOUTH AROUND 205 PM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE 
WARNING. CONDITIONS ARE CURRENTLY FAVORABLE FOR TORNADOES TO DEVELOP.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4052 9070 4057 9086 4063 9085 4063 9080
      4064 9079 4081 9079 4104 9070 4098 9045
      4051 9065

$$

NICHOLS
2 follow-up statements
000 
WWUS53 KDVN 011904
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
204 PM CDT FRI JUN 1 2007

ILC109-011914-
/O.CAN.KDVN.SV.W.0047.000000T0000Z-070601T1930Z/
MCDONOUGH IL-
204 PM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR MCDONOUGH COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
EASTERN IOWA.

LAT...LON 4078 9054 4085 9077 4104 9070 4096 9046

$$

ILC187-011930-
/O.CON.KDVN.SV.W.0047.000000T0000Z-070601T1930Z/
WARREN IL-
204 PM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WARREN COUNTY...

AT 202 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED APPROXIMATELY NEAR BERWICK...OR ABOUT 8 MILES
SOUTHEAST OF MONMOUTH...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMERON AROUND 210 PM CDT...
  COLDBROOK AND 9 MILES SOUTHEAST OF GERLAW AROUND 215 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
EASTERN IOWA.

LAT...LON 4078 9054 4085 9077 4104 9070 4096 9046

$$

NICHOLS
000 
WWUS53 KDVN 011921
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
222 PM CDT FRI JUN 1 2007

ILC187-011932-
/O.EXP.KDVN.SV.W.0047.000000T0000Z-070601T1930Z/
WARREN IL-
222 PM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY EXPIRES AT 230
PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
EASTERN IOWA.

LAT...LON 4078 9054 4085 9077 4104 9070 4096 9046

$$

12/50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:18 AM CDT, 9 hours 13 minutes earlier.

Area forecast discussion, Jun 1, 4:18 AM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 AM CDT FRI JUN 1 2007

.UPDATE...
AXIS OF DENSE FOG HAS FORMED ROUGHLY ALONG AND 75SM EITHER SIDE OF
A LINE FROM MQB TO RFD THIS MORNING. THIS WAS IN AREA OF LOW LEVEL
MOISTURE...AS EVIDENT ON 00Z ILX SOUNDING...THAT WAS GETTING
PULLED W-NW BY AXIS OF PRESSURE FALLS FROM EASTERN KS TO NW IA. IN
THIS AREA...RADIATIVE COOLING UNDER INITIALLY CLEAR SKIES HAS ALLOWED
TEMPERATURES TO COOL TO NEAR DEWPOINT VALUES IN LOWER TO MID 60S.
CI BLOWOFF FROM TSRA COMPLEX MOVING INTO NW MO WAS SEEN ON SAT
OVERSPREADING EASTERN IA INTO W CENTRAL AND NW IL...WHICH SHOULD
ELIMINATE THE RADIATIVE COOLING AND SLOW THE WESTWARD PROPAGATION...BUT
AT SAME TIME LIKELY DELAY THE NORMAL DISSIPATION AFTER SUNRISE.

HAVE ISSUED DENSE FOG ADVISORY FOR ALL BUT JO DAVIESS COUNTY IN
IL. FOG WILL BRUSH FAR EASTERN IA COUNTIES ALONG RIVER...BUT
EXPECTING AFOREMENTIONED HIGH CLOUDS TO LIMIT DENSE FOG FROM
SPREADING MUCH FURTHER WEST.

&&

.AVIATION...
LARGE AXIS OF LIFR FOG AND STRATUS WILL LINGER ALONG AND EAST OF
MS RIVER UNTIL ABOUT 14Z. AXIS HAS SPREAD WEST INTO MLI AND HAVE
UPDATED TERMINAL FORECAST THERE TO KEEP LIFR CONDITIONS THERE
UNTIL 14Z. WIDESPREAD MVFR FOG WILL IMPACT REMAINDER OF AREA
THROUGH 15Z. OTHERWISE...MVFR SHOWERS AND ISOLATED THUNDERSTORMS
ASSOCIATED WITH AN UPPER LEVEL SYSTEM WILL DEVELOP INTO THE CID
AREA TOWARD MIDDAY...WITH SCATTERED THUNDERSTORMS IMPACTING ALL
TERMINALS LATE AFTERNOON INTO EARLY EVENING. STRONGER THUNDERSTORMS
WILL HAVE POTENTIAL TO PRODUCE MVFR CIGS AND VISBYS...ALONG WITH
POTENTIAL FOR SURFACE WIND GUSTS TO 40 KTS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BUREAU-
     CARROLL-HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-
     ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...NONE.
&&

SHEETS
Hazardous weather outlook, Jun 1, 5:35 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 AM CDT FRI JUN 1 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-021045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
535 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL BE FOUND EARLY THIS MORNING ACROSS FAR EASTERN
IOWA AND MOST OF NORTHWEST ILLINOIS. VISIBILITIES WILL BE AS LOW
AS A QUARTER MILE. A DENSE FOG ADVISORY HAS BEEN ISSUED FOR MOST
OF NORTHWEST AND WEST CENTRAL ILLINOIS UNTIL 9 AM.

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TODAY. THE STORM
PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE
THUNDERSTORMS WEST OF A LINE FROM NEAR DYERSVILLE...THROUGH THE
QUAD CITIES...TO MACOMB. THE MAIN SEVERE WEATHER RISK IS LARGE
HAIL AND DAMAGING WIND...WITH A LOW POTENTIAL FOR TORNADOES FROM
MID AFTERNOON INTO EARLY EVENING. IT APPEARS THAT THERE WILL BE
ADEQUATE MOISTURE AND SHEAR FOR A FEW SUPERCELL THUNDERSTORMS...
BUT INSTABILITY WILL BE LARGELY DEPENDENT ON HOW MUCH CLEARING
OF CLOUD COVER TAKES PLACE LATER TODAY.

ANY STORMS THAT DEVELOP TODAY WILL HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL. THIS MAY RESULT IN MINOR FLOODING IN AREAS
OF EASTERN IOWA AND NORTHEAST MISSOURI THAT RECEIVED SIGNIFICANT
RAINFALL OVER THE PAST FEW DAYS.

MINOR FLOODING IS EXPECTED TO OCCUR ALONG THE IOWA RIVER NEAR
MARENGO DUE TO RECENT RAINFALL. A FLOOD WARNING IS IN EFFECT FOR
THAT SITE AND FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD
STATEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH
THURSDAY.

ON SATURDAY CLOUDS AND PRECIPITATION ONGOING EARLY IN THE DAY ARE
LIKELY TO LIMIT ANY SEVERE POTENTIAL BY LIMITING HEATING AND
DESTABILIZATION OF THE ATMOSPHERE.  THUS...THE RISK OF SEVERE
WEATHER IS LOW.  IF SUNSHINE CAN BREAK THROUGH AND WARM TEMPERATURES
MORE THAN EXPECTED...THE RISK OF SEVERE STORMS INCREASES.

AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF
SEVERE STORMS BEYOND SATURDAY.

THERE IS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL DURING THE PERIOD
WHICH MAY RESULT IN SOME LOCALIZED FLOODING.  THIS EXTENDED PERIOD
OF WET WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO
THIS EVENING.

SHEETS/LE

In the hours before

Local storm report, Jun 1, 12:22 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1222 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     TORNADO          3 W MUSCATINE           41.41N 91.14W
06/01/2007                   MUSCATINE          IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TORNADO AT BURLINGTON ROAD NEAR
            THE AIRPORT.

&&

JH2
Local storm report, Jun 1, 12:27 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     TORNADO          MUSCATINE               41.42N 91.07W
06/01/2007                   MUSCATINE          IA   AMATEUR RADIO

            TORNADO ON THE GROUND NEAR THE BYPASS IN MUSCATINE.
            DEBRIS IN THE AIR. POSSIBLE DAMAGE.

&&

JH2
Local storm report, Jun 1, 12:34 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1234 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     TORNADO          1 N MUSCATINE           41.43N 91.07W
06/01/2007                   MUSCATINE          IA   TRAINED SPOTTER

            TORNADO ON THE GROUND NORTH SIDE OF MUSCATINE. DEBRIS
            FLYING INTO THE AIR.

&&

JH2
Local storm report, Jun 1, 12:52 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     TORNADO          1 NW WILTON             41.60N 91.04W
06/01/2007                   CEDAR              IA   LAW ENFORCEMENT

            TORNADO ON THE GROUND WITH DEBRIS IN THE AIR NW OF
            WILTON.

&&

JH2
Local storm report, Jun 1, 1:11 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
111 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TORNADO          MUSCATINE               41.42N 91.07W
06/01/2007                   MUSCATINE          IA   LAW ENFORCEMENT

            SEVERE DAMAGE REPORTED FROM FRUITLAND TO MUSCATINE.
            HOUSES DAMAGED. BUSINESSES DESTROYED. AT LEAST SEVERAL
            INJURIES.

&&

JH2
Local storm report, Jun 1, 1:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
119 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TORNADO          MUSCATINE               41.42N 91.07W
06/01/2007                   MUSCATINE          IA   LAW ENFORCEMENT

            SEMI TRAILER TRUCKS OVERTURNED AT THE INDUSTRIAL CENTER
            IN MUSCATINE. DELAYED REPORT.

&&

JH2

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:03 AM CDTDense Fog AdvisoryDVNBureau, Carroll, Hancock, Henderson, Henry, McDonough and 6 more5 hr
Jun 1, 1:05 PM CDTTornado WarningDVNRock Island40 min
Jun 1, 1:44 PM CDTSevere Thunderstorm WarningDVNRock Island47 min
Jun 1, 1:50 PM CDTSevere Thunderstorm WarningDVNWhiteside55 min
Jun 1, 2:05 PM CDTSevere Thunderstorm WarningDVNHenry55 min
Jun 1, 2:33 PM CDTSevere Thunderstorm WarningDVNCarroll57 min
Jun 1, 2:36 PM CDTTornado WarningDVNJo Daviess54 min
Jun 1, 3:14 PM CDTTornado WarningDVNWhiteside61 min
Jun 1, 3:44 PM CDTTornado WarningDVNStephenson61 min
Jun 1, 4:26 PM CDTSevere Thunderstorm WarningDVNBureau64 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.